MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; FORCE BIPOLAR ER

INTUITIVE SURGICAL, INC ENDOWRIST SP; FORCE BIPOLAR ER
Model Number 431150-01
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during central processing, the force bipolar instrument jaws were bent.There was no report of patient involvement or patient injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained additional information: the wrist of the instrument appears to be unhinged.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the force bipolar instrument associated with this complaint and completed investigations.The instrument was found to have severely bent grip tips.Visual inspection was performed and the lower grip tip was observed to be severely misaligned from its original position.The offset at the tips was approximately 1.74 mm and grips were not found to be cracked.The offset of the grip tip is likely to cause the dislodged molded insulator.There was no damage to the main tube, snake wrist and housing.Each input disk was manually articulated and no issues were found.The release buttons were functional.Additionally, the instrument was found to have a dislodged molded insulator on the jaw.Upon visual inspection, the upper molded insulator was found to be slightly dislodged, approximately less than 0.40 mm from the grip tips.The dislodged upper molder insulator is likely caused by the misalignment grip tips.Additionally, the instrument was found to have corroded bearings.The housing was removed for inspection and orange discoloration was observed on six bearings near the grip sector gear and input disks, which indicates corrosion.The complaint was confirmed by failure analysis.The probable root cause of bent grips is attributed to damage during use, as moderate misalignment of grip tips can be due to grasping either hard tissue/objects or collisions with other instruments.

Brand Name
ENDOWRIST SP
Common Device Name
FORCE BIPOLAR ER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24858574
Report Number2955842-2026-21262
Device Sequence Number15762774
Product Code NAY
UDI-Device Identifier00886874124055
UDI-Public(01)00886874124055(10)H11250903
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number431150-01
Device Catalogue Number431150
Device Lot NumberH11250903 0020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2026
Initial Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown